TRAMACET IS NO LONGER AVAILABLE
NON UK RESIDENTS can buy Tramadol 50mg here
Paracetamol is a simple painkilling medicine used to relieve mild to moderate pain. Despite its widespread use for over 100 years, we still don’t fully understand how paracetamol works to relieve pain. However, it is now thought that it works by reducing the production of prostaglandins in the brain and spinal cord.
The body produces prostaglandins in response to injury and certain diseases. One of the effects of prostaglandins is to sensitise nerve endings, causing pain (presumably to prevent us from causing further harm to the area). As paracetamol reduces the production of these nerve sensitising prostaglandins it is thought it may increase our pain threshold, so that although the cause of the pain remains, we can feel it less.
Tramadol is a type of medicine called an opioid painkiller. It works by mimicking the action of naturally occurring pain-reducing chemicals called endorphins. Endorphins are found in the brain and spinal cord and reduce pain by combining with opioid receptors. Tramadol combines with the opoiod receptors in the brain and spinal cord, which blocks the transmission of pain signals sent by the nerves to the brain. This means that less pain is felt, even though the cause of the pain may remain.
Tramadol also works by enhancing the activity of neurotransmitters in the brain and spinal cord. Neurotransmitters are chemical compounds that act as chemical messengers between the nerve cells. Tramadol enhances the effect of the neurotransmitters serotonin and noradrenaline, and this action also helps relieve pain.
The combination of paracetamol and tramadol is used to manage moderate to severe pain.
What is it used for?
To relieve moderate to severe pain.
How do I take it?
Tramacet tablets may be taken with or without food. The effervescent tablets need to be dissolved in a glass of water before taking. The tablets should be swallowed whole, and not chewed.
The usual dose of Tramacet is two tablets, this can be repeat again after six hours if pain is still persists. A maximum of eight tablets can be taken in 24 hours.
This medicine may cause drowsiness. If affected do not drive or operate machinery. Alcohol should be avoided.
Alcohol increases the risk of liver damage that can occur if an overdose of paracetamol is taken. The hazards of paracetamol overdose are greater in persistant heavy drinkers and in people with alcoholic liver disease.
Do not exceed the recommended dose of this medicine, which will be stated in the product packaging or information leaflet supplied with the medicine.
Some people may rarely experience withdrawal symptoms when they stop taking this medicine. These may include feeling agitated, anxious, nervous or shaky, or having difficulty sleeping. Tell your doctor if you experience any of these symptoms after stopping this medicine. These effects usually disappear after a few days.
An overdose of paracetamol is dangerous and capable of causing serious damage to the liver and kidneys. You should never exceed the dose stated in the information leaflet supplied with the medicine. Immediate medical advice should be sought in the event of an overdose with this medicine, even if you feel well, because of the risk of delayed, serious liver damage.
Use with caution in
People over the age of 75 years.
Decreased kidney function.
Decreased liver function.
Diseases of the bile ducts.
History of drug, alcohol or medication dependence or abuse.
History of fits (seizures), eg epilepsy.
People having difficulty breathing.
People in an unconscious state.
Increased pressure in the brain (raised intracranial pressure).
Reduced blood flow to vital internal organs (shock).
Not to be used in
People under the influence of (intoxicated with) alcohol, sleeping tablets, tranquilisers, psychotropic drugs (those affecting mood or emotions) or other painkillers that act on the brain, eg morphine, codeine.
Severely decreased liver function.
People who have taken monoamine-oxidase inhibitor antidepressants (MAOIs) in the last 14 days.
People with epilepsy that is not well controlled.
This medicine is not recommended for children under 12 years of age.
This medicine should not be used if you are allergic to any of its ingredients. Please inform your doctor or pharmacist if you have previously experienced such an allergy.
If you feel you have experienced an allergic reaction, stop using this medicine and inform your doctor or pharmacist immediately.
Pregnancy and breastfeeding
Certain medicines should not be used during pregnancy or breastfeeding. However, other medicines may be safely used in pregnancy or breastfeeding providing the benefits to the mother outweigh the risks to the unborn baby. Always inform your doctor if you are pregnant or planning a pregnancy, before using any medicine.
The safety of this medicine during pregnancy has not been established, therefore it should not be used by pregnant women. Consult your doctor.
This medicine passes into breast milk. Women who are breastfeeding should not use this medicine. Seek medical advice from your doctor.
Do not take more than two at any one time. Do not take more than 8 in 24 hours.
Do not take this medication with any other products containing paracetamol.
This medication may cause drowsiness. If affected do not drive or operate machinery. Avoid alcoholic drink.
Medicines and their possible side effects can affect individual people in different ways. The following are some of the side effects that are known to be associated with this medicine. Just because a side effect is stated here, it does not mean that all people using this medicine will experience that or any side effect.
Very common (affect more than 1 in 10 people)
Common (affect between 1 in 10 and 1 in 100 people)
Changes in mood.
Difficulty with sleeping.
Disturbances of the gut such as diarrhoea, constipation, nausea, vomiting or abdominal pain.
Uncommon (affect between 1 in 100 and 1 in 1000 people)
False perceptions of things that are not really there (hallucinations).
Pins and needles (paraesthesia).
Abnormal heart beats (arrhythmias).
Awareness of your heartbeat (palpitations).
Difficulty in breathing (dyspnoea).
High blood pressure.
Skin reactions such as rash, itch or nettle-like rash (hives).
Difficulty or pain when swallowing (dysphagia).
Dark coloured, tarry stools, due to the presence of blood altered by the intestinal juices (melaena).
Difficulty or pain on passing urine (dysuria)
Sensation of ringing or other noise in the ears (tinnitus).
Rare (affect between 1 in 1000 and 1 in 10,000 people)
The side effects listed above may not include all of the side effects reported by the medicine’s manufacturer.
For more information about any other possible risks associated with this medicine, please read the information provided with the medicine or consult your doctor or pharmacist.
How can this medicine affect other medicines?
It is important to tell your doctor what medicines you are taking, including those bought without a prescription and herbal medicines, before you start treatment with this medicine. Similarly, check with your doctor or pharmacist before taking any new medicines while taking this one, to ensure that the combination is safe.
This medicine not be taken at the same time as monoamine oxidase inhibitor antidepressants (MAOIs) such as phenelzine, isocarboxazid or tranylcypromine, or with selegiline or rasagiline, which are also MAOIs and are used to treat Parkinson’s disease. If you have been taking one of these MAOIs you should not start treatment with this medicine until at least 14 days after stopping the MAOI. Conversely, an MAOI should not be started until two weeks after stopping Tramacet.
There is an increased risk of drowsiness and sedation if this medicine is taken with other medicines that can cause drowsiness, such as the following:
antipsychotics, eg chlorpromazine, clozapine
barbiturates, eg phenobarbital
benzodiazepines, eg temazepam
MAOI antidepressants, eg phenelzine
sedating antihistamines, eg chlorphenamine
sleeping tablets, eg zopiclone
strong opioid painkillers, eg morphine, codeine, dihydrocodeine
tricyclic antidepressants, eg amitriptyline.
There may be an increased risk of convulsions or seizures if tramadol is taken with the following medicines:
antipsychotics eg chlorpromazine
SSRI antidepressants eg fluoxetine
tricyclic antidepressants eg amitriptyline.
If this medicine is taken with SSRI antidepressants such as fluoxetine, or triptans for migraine such as sumatripitan, there may also be an increased risk of other side effects, as these medicines all enhance the activity of serotonin in the brain.
Carbamazepine may decrease the blood level of tramadol, which may make it less effective at relieving pain.
Tramadol and regular or long-term use of paracetamol may enhance the anti-blood-clotting effect of anticoagulant medicines such as warfarin. If you are taking warfarin your blood clotting time (INR) should be monitored when you start and stop treatment with this medicine.
You should avoid taking other medicines that contain paracetamol or tramadol while taking this medicine, as this can easily result in exceeding the maximum recommended daily dose of these medicines. Many cold and flu remedies and over-the-counter painkillers contain paracetamol, so be sure to check the ingredients of any other medicines before taking them with this one.
Cholestyramine may reduce the absorption of paracetamol from the gut. Metoclopramide and domperidone may increase the absorption of paracetamol from the gut.
Other medicines containing the same active ingredients